Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Characteristic random subgroups of geometric groups and free abelian groups of infinite rank


Authors: Lewis Bowen, Rostislav Grigorchuk and Rostyslav Kravchenko
Journal: Trans. Amer. Math. Soc. 369 (2017), 755-781
MSC (2010): Primary 20K20, 20K27, 20P05, 20E07
DOI: https://doi.org/10.1090/tran/6695
Published electronically: May 6, 2016
MathSciNet review: 3572253
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ G$ is a non-elementary word hyperbolic group, mapping class group of a hyperbolic surface or the outer automorphism group of a non-abelian free group, then $ G$ has $ 2^{\aleph _0}$ many non-atomic ergodic invariant random subgroups. If $ G$ is a non-abelian free group, then $ G$ has $ 2^{\aleph _0}$ many non-atomic $ G$-ergodic characteristic random subgroups. We also provide a complete classification of characteristic random subgroups of free abelian groups of countably infinite rank and elementary $ p$-groups of countably infinite rank.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20K20, 20K27, 20P05, 20E07

Retrieve articles in all journals with MSC (2010): 20K20, 20K27, 20P05, 20E07


Additional Information

Lewis Bowen
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: lpbowen@math.utexas.edu

Rostislav Grigorchuk
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
Email: grigorch@math.tamu.edu

Rostyslav Kravchenko
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Address at time of publication: Department of Mathematics, Northwestern University, 2033 Sheridan Road, Evanston, Illinois 60208
Email: rkchenko@math.northwestern.edu

DOI: https://doi.org/10.1090/tran/6695
Keywords: Invariant random subgroup, free abelian group
Received by editor(s): May 19, 2014
Received by editor(s) in revised form: January 20, 2015
Published electronically: May 6, 2016
Additional Notes: The first author was supported by NSF grant DMS-0968762 and NSF CAREER Award DMS-0954606
The second author was supported by NSF grant DMS-1207699
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society